Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Mar 31, 2007, 12:55 PM CDT for Otoe County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2007, 12:55 PM CDT (17:55 UTC)
- Expired
- Mar 31, 2007, 1:32 PM CDT
- In force
- 37 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Otoe County, NE
The radar
The Omaha radar (KOAX), 80 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 11:38 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 311756 SVROAX NEC131-311845- /O.NEW.KOAX.SV.W.0039.070331T1755Z-070331T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1255 PM CDT SAT MAR 31 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OTOE COUNTY IN SOUTHEAST NEBRASKA... * UNTIL 145 PM CDT * AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR TALMAGE...OR ABOUT 30 MILES WEST OF TARKIO...AND MOVING NORTH AT 35 MPH. ANOTHER STORM PRODUCING HAIL WAS LOCATED NEAR OTOE MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LORTON VILLAGE BY 100 PM CDT... DUNBAR BY 110 PM CDT... OTOE BY 115 PM CDT... HAIL THE SIZE OF NICKELS OR LARGER IS EXPECTED WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWESTERN IOWA. LAT...LON 4052 9634 4051 9581 4079 9592 4078 9631 $$ MILLER/FOBERT
3 follow-up statements
000 WWUS53 KOAX 311813 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 111 PM CDT SAT MAR 31 2007 NEC131-311845- /O.CON.KOAX.SV.W.0039.000000T0000Z-070331T1845Z/ OTOE NE- 111 PM CDT SAT MAR 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR OTOE COUNTY... AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 3/4 INCH HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF NEBRASKA CITY...OR ABOUT 24 MILES NORTHWEST OF TARKIO...MOVING NORTH AT 40 MPH. THE SEVERE THUNDERSTORM WILL MOVE ACROSS NEBRASKA CITY... BETWEEN 115 AND 125 PM CDT THIS STORM MAY PRODUCE HAIL 3/4 INCH IN DIAMETER OR LARGER. SEEK A STURDY SHELTER IMMEDIATELY. STAY AWAY FROM WINDOWS AND GLASS DOORS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWESTERN IOWA AND PARTS OF EASTERN NEBRASKA. LAT...LON 4052 9634 4053 9575 4079 9585 4078 9631 $$ MILLER/FOBERT
000 WWUS53 KOAX 311828 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 127 PM CDT SAT MAR 31 2007 NEC131-311845- /O.CON.KOAX.SV.W.0039.000000T0000Z-070331T1845Z/ OTOE NE- 127 PM CDT SAT MAR 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR OTOE COUNTY... AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF NEBRASKA CITY...OR ABOUT 34 MILES SOUTH OF OMAHA...MOVING NORTHWEST AT 40 MPH. THIS STORM WILL AFFECT THE NORTHEAST CORNER OF OTOE COUNTY THROUGH 135 PM CDT. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE THUNDERSTORMS CAN PRODUCE LARGE HAIL AND OR DAMAGING WINDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWESTERN IOWA AND PARTS OF EASTERN NEBRASKA. LAT...LON 4052 9634 4053 9575 4079 9585 4078 9631 $$ MILLER/FOBERT
000 WWUS53 KOAX 311832 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 132 PM CDT SAT MAR 31 2007 NEC131-311842- /O.CAN.KOAX.SV.W.0039.000000T0000Z-070331T1845Z/ OTOE NE- 132 PM CDT SAT MAR 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR OTOE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA... THUS THE WARNING WHICH WAS IN EFFECT HAS BEEN CANCELLED. HEAVY RAIN...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWESTERN IOWA AND PARTS OF EASTERN NEBRASKA. LAT...LON 4052 9634 4053 9575 4079 9585 4078 9631 $$ MILLER/FOBERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:47 AM CDT, 9 hours 8 minutes earlier.
Area forecast discussion, Mar 31, 3:47 AM CDT, 9 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 347 AM CDT SAT MAR 31 2007 .DISCUSSION... FLOOD POSSIBILITY AND SEVERE WEATHER POTENTIAL TODAY ARE THE PRIMARY FORECAST CONCERNS. MAIN UPPER LOW PRESSURE SYSTEM TO AFFECT OUR AREA TODAY WAS SPINNING INTO SOUTHWEST KANSAS THIS MORNING. DRY SLOT ALREADY NOTED IN SOUTH CENTRAL KANSAS...AND MODELS FORECASTING THIS TO ENTER SOUTHERN CWA LATER THIS MORNING. ARC OF MODERATE TO SOMETIMES HEAVY RAIN HAS BEEN PERSISTENTLY SHIFTING NORTH INTO NORTHEAST NEBRASKA THIS MORNING...WITH ONLY POCKETS OF MODERATE RAIN OVER THE SOUTHERN HALF OF THE CWA. HEAVIEST RADAR-ESTIMATED 3-HOUR PRECIPITATION AMOUNTS WERE BETWEEN 1 AND 1.5 INCHES...AND THOSE WERE RELATIVELY SPOTTY AREAS. WITH RADAR TRENDS SHOWING DECREASING INTENSITY AND COVERAGE OF RAIN IN SOUTHERN CWA...FEEL FLOOD WATCH IS NO LONGER NECESSARY THERE THIS MORNING. IN THE FAR NORTH...FLASH FLOOD GUIDANCE NUMBERS ARE RELATIVELY LOW...WITH 6-HOUR AMOUNTS 1.5 INCHES OR LESS. FEEL COMBINATION OF RAIN THIS MORNING AND POTENTIAL FOR LINGERING RAIN INTO THE AFTERNOON...ALONG WITH ALREADY PRIMED SOIL CONDITIONS... WILL KEEP FLOOD WATCH GOING FOR THE NORTHWEST CWA THROUGH THIS AFTERNOON. SEVERE WEATHER POTENTIAL TODAY WILL HINGE UPON DRY SLOT WORKING INTO THE CWA PROVIDING LOW LEVEL WARMING UNDER APPROACHING UPPER LOW. WITH CLEAR SKIES NOTED ON MORNING SATELLITE PICTURES...THIS POSSIBILITY IS LOOKING MORE LIKELY. CAN NOT ARGUE WITH MODELS FORECASTING A WEDGE OF INSTABILITY ROTATING NORTH THROUGH SOUTHEAST NEBRASKA INTO WESTERN IOWA EARLY THIS AFTERNOON...COINCIDENT WITH COLDER MID LEVEL TEMPERATURES UNDER UPPER LOW. LOW LEVEL CONVERGENCE AND LAPSE RATES WILL BE SUFFICIENT TO GET STORMS ROLLING...AND TURNING IN LOWER ATMOSPHERE SUGGEST MINI SUPERCELLS POSSIBLE. LOCATION OF SURFACE BOUNDARIES WILL HAVE TO BE DIAGNOSED LATER THIS MORNING TO DETERMINE AREAS OF ENHANCED LOW LEVEL CONVERGENCE AND TURNING...BUT LARGER SCALE MODEL OUTPUT OF 0-1KM EHI POINTS TO AT LEAST SOME BRIEF TORNADO POTENTIAL. AS UPPER LOW TRACKS NORTHEAST OVERNIGHT...EXPECT RAIN TO END FROM SOUTHWEST TO NORTHEAST SUNDAY MORNING. WESTERLY FLOW SUNDAY SHOULD WARM TEMPS BACK INTO THE 60S...THEN WARMER STILL ON MONDAY AS WARM ADVECTION AHEAD OF NEXT COLD FRONT SETS UP. COULD SEE TEMPS CLOSE TO 80 IN THE SOUTHERN CWA WITH 850 TEMPS WELL INTO THE MID TEENS. COLD FRONT WILL ROLL THROUGH THE CWA MONDAY NIGHT BRINGING COOLER TEMPS FOR MUCH OF THE REST OF THE WEEK. SOME SHOWERS OR THUNDER POSSIBLE WITH COLD FRONT MONDAY NIGHT...AND LINGERING SHOWERS NORTH ON TUESDAY. RAIN/SNOW POTENTIAL IS ALSO A CONCERN IN THE NORTH AS 850 TEMPS DROP BELOW ZERO...BUT WARM GROUND TEMPERATURES SHOULD NOT ALLOW ACCUMULATION. GFS SHOWS 850 TEMPS CLOSE TO 10 BELOW WEDNESDAY...BUT SUNSHINE AND NORTHWEST FLOW SHOULD PUSH TEMPS INTO THE 50S. WILL LIKELY SEE SUB-FREEZING TEMPERATURES FOR MUCH OF THE CWA THURSDAY MORNING BEFORE GRADUAL WARMING TREND SETS UP FOR LATE IN THE WEEK. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH THROUGH THIS EVENING FOR NEZ011-012-016>018. IA...NONE. && DERGAN
Hazardous weather outlook, Mar 31, 10:46 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1046 AM CDT SAT MAR 31 2007 NEZ011-012-016>018-312300- ANTELOPE-CEDAR-KNOX-PIERCE-WAYNE- 1046 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH IS POSTED THROUGH THE AFTERNOON. SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED INTO THE EVENING AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS THE REGION. NEARLY SATURATED SOILS FROM RECENT RAIN WILL ALLOW MUCH OF THE CURRENT RAIN TO RUNOFF INTO CREEKS AND STREAMS. FLOODING OF THESE WATERWAYS AND OF LOW SPOTS ON ROADS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUB FREEZING TEMPERATURES ARE LIKELY WEDNESDAY MORNING AND THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR TONIGHT...BUT PLEASE REPORT ANY FLOODING. IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-044-045-050>053- 065>068-078-088>093-312300- BURT-BUTLER-CASS-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA- JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA- OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY- SAUNDERS-SEWARD-SHELBY IA-THURSTON-WASHINGTON- 1046 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND POSSIBLY TORNADOES ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA INTO EARLY EVENING. THUNDERSTORMS SHOULD DEVELOP AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS THE REGION. SOME HEATING WITH VARIABLE CLOUDINESS WILL INCREASE THE AMOUNT OF INSTABILITY FOR THUNDERSTORMS WITH HAIL. LOW LEVEL WIND SHEAR WILL BE SUFFICIENT FOR ISOLATED TORNADOES AS WELL...ESPECIALLY ALONG AND EAST OF A LINE FROM AROUND BEATRICE TO FREMONT AND PENDER. THE THUNDERSTORM ACTIVITY SHOULD MOVE NORTHEAST OF THE AREA BY MID OR LATE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUB FREEZING TEMPERATURES WILL BE POSSIBLE WEDNESDAY MORNING...AND ESPECIALLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR PARTS OF THE AREA INTO EARLY EVENING. NEZ030>032-042-043-312300- BOONE-COLFAX-MADISON-PLATTE-STANTON- 1046 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS THE REGION. A FEW STRONG STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUB FREEZING TEMPERATURES ARE LIKELY WEDNESDAY MORNING AND THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR TONIGHT. MILLER
In the hours before
Local storm report, Mar 31, 12:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1253 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 1 S BENNET 40.67N 96.51W
03/31/2007 E0.75 INCH LANCASTER NE PUBLIC
&&
JEKLISHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 11:37 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 53 min |
| Mar 31, 11:54 AM CDT | Tornado Warning | OAX | Johnson, Otoe | 36 min |
| Mar 31, 12:59 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 46 min |
| Mar 31, 1:06 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 39 min |
| Mar 31, 1:25 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 35 min |
| Mar 31, 1:43 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 17 min |
| Mar 31, 1:53 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 24 min |
| Mar 31, 2:00 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 45 min |
| Mar 31, 2:02 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 28 min |
| Mar 31, 2:12 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 39 min |
| Mar 31, 2:32 PM CDT | Tornado Warning | OAX | Washington | 18 min |
| Mar 31, 2:34 PM CDT | Tornado Warning | OAX | Burt | 26 min |
| Mar 31, 2:57 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 48 min |
| Mar 31, 3:10 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.